MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL FUSLITEGU_OLYM-ACMI_3.5MMX3.0M; LIGHT, SURGICAL, FIBEROPTIC

MEDOS INTERNATIONAL SàRL FUSLITEGU_OLYM-ACMI_3.5MMX3.0M; LIGHT, SURGICAL, FIBEROPTIC
Catalog Number 242386
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-surgery for an unspecified surgical procedure on (b)(6) 2024, it was discovered that the light guide, olympus - acmi 5.0mm x 4.0m device fibres were broken.Another like device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d4: the device expiration date was unknown in the initial report.The date of expiration has been updated accordingly.H4: the device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: it was confirmed that the device was not physically separated into two or more pieces.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: h6: correction: upon subsequent follow-up with the reporter, additional information was obtained.The reporter confirmed that the device was not physically separated into two or more pieces.It was determined that the reported malfunction is unlikely to cause or contribute to serious injury or death if it were to recur.Therefore, this complaint is not reportable.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: device history review: a manufacturing record evaluation was performed for the finished device lot number (wo188844), and no non-conformance was identified.B5, d1, d2, d3, d4, g5 h4: the impacted product was incorrect in the initial report.It has been updated as (b)(4).; therefore, therefore, brand name, common device name, serial number, 510(k) and device manufacture date have all been updated accordingly.The products were returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.The complaint device was received and evaluated.Upon visual inspection, it was observed that the device shows noticeable marks of having been heavily used in the field.The male end has the optical fiber broken, therefore, functional test could not be performed.The rest of the broken fragments were not returned.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the fuslitegu_olym-acmi_3.5mmx3.0m would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life.As per ifu, do not use a damaged or defective light cable.Inspect upon receipt, prior to each examination or procedure, and before sterilization.Therefore, it has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Udi (b)(4).

Brand Name
FUSLITEGU_OLYM-ACMI_3.5MMX3.0M
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key20350521
Report Number1221934-2024-03505
Device Sequence Number8201450
Product Code FST
UDI-Device Identifier10886705028818
UDI-Public10886705028818
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K901035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242386
Device Lot NumberWO188844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/03/2024
10/03/2024
10/24/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/08/2024
10/14/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown